• July 23, 2008 at 6:54 am

    Over the last four years I have noticed a connection between the medication given to my patient and the emergence of anger in her. She was never before and angry person and it has taken some years to find a medication that does not cause anger, dizziness and other side effects.
    I am anxious to know if others have noticed this. At the same time I am conscious that the frustration of forgetfulness and the confusion of mind can also be the cause of anger. For this reason I am more interested in hearing about anger in people who were not angry before going on medication.
    Caution: in at least one case the anger only showd up after a good few years on the particular drug.

  • July 26, 2008 at 6:32 am

    Tony—I really should not be answering this post. My partner, who has been diagnosed for almost 3 years, has not taken any medications except for Norvasc (blood pressure) and Aleve (back pain) and various supplements for several months. Fortunately he has always been (and still is) slow to anger.

    I believe that you are allowed to mention drug names on the forum. If not…We are about to find out.

    Are you trying to say that you feel that Aricept was responsible for some of your loved ones anger? I’ve heard that before…I’ve also heard that oftentimes someone with non-garden-variety Alzheimer’s experiences increased anger levels on that medication. Don’t bank on the correctness of those statements…They are merely hearsay. Why don’t you do a little research and do a Google search using the terms anger Aricept.

  • September 8, 2008 at 7:49 am

    My husband took Aricept and to my mind the only difference it made to him is that it made him very verbally aggressive to me which was not at all like him. He is now using Exelon patches and he has lost pretty much all that aggression so I would agree that Aricept can cause anger/agression in some people.
    Jocelyn

  • September 20, 2008 at 4:22 am

    All I can say is that when my mother started Aricept, she became delusional and volatile. There was a marked increase in confusion and depression. After a month or two, this seemed to go away to some degree, but then the dosage was increased and it occurred again. Recently, she ran out of Aricept and my father didn’t immediately fill it. When she started on aricept again, she went through the same thing. Maybe it’s coincidental, maybe not.

  • September 22, 2008 at 12:52 pm

    I don’t know what to say any more about any of these meds. Two weeks off of aricept and it seemed like she vaulted right into “stage 7” with the confusion and the garbled speech. Who knows, this could have happened with or without the aricept. At any rate, in desparation I start the aricept again two days ago…diarrhea back again with a vengence!!! Funny thing about this “stage 7” thing…there are moments of lucidity and amazingly clear thought. It freaks me out. For instance; the other day out of the blue, she goes to the refigerator (without any assistance or goading), takes out a bottle of cold drinking water, drinks from it, closes the refrigerator door and walks back to her living room chair. I know that doesn’t sound like any big deal but believe me…it is a HUGE deal!

  • September 23, 2008 at 4:06 am

    Jim—Did you have your wife checked for a Urinary Tract Infection (UTI) and/or dehydration? They are often responsible for major changes in personality and ability.

    Believe me…I learned the hard way one morning when Charlie woke up and apparently forgot that he smoked, drank coffee, and listened to music on the radio. I just chalked the changes up as being A/D progression until I attempted to engage him by handing him a bunch of socks to match. When he could not do that, fearful that he might have suffered a minor stroke, I high-tailed it to the emergency room. Turned out that he was diagnosed with both.

    Yes…Your wife taking the initiative to get herself a drink is a HUGE deal. Alzheimer’s is such a crazy disease. Just when you develop some degree of acceptance…Something happens that gives you a little glimmer of what could have been or some degree of hope.

  • December 29, 2008 at 3:49 am

    ❓ My husband and I have not been labeled with dementia, but we both think we are. About a year ago, the Dr. suggested Aricept just as a trial to see if we improved. My husband tried it and developed Diahrrhea almost immediately, and didn’t like the way Aricept made him feel. We discontinued it immediately.

    I tried it and didn’t see or feel any change. It seemed to have no effect. We both have chronic High Anxiety. We are both 80 yrs. old, and perhaps our “dementia” is simply the way we are aging, or side effects from medicine. I have become much more patient with my husband, because of my own slow, feeble mindedness. I realize the we can’t really help being forgetful and inefficient – just not functioning fully.

    I found this post very interesting. I tend to neglect drinking enough water and realized I should watch that. Thanks for sharing.
    clinmar

  • September 16, 2010 at 7:02 am

    I was on generic namenda past 6 months. Initially physician prescribed Namenda 5 mg to treat dementia (confusion) caused by Alzheimer’s disease. I accept that some medication can cause aggression in the people. I feel better after took this medication. Memantine improves my regular activities.